Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 20, 2005, 2:54 PM EDT for Sandusky County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2005, 2:54 PM EDT (18:54 UTC)
- Expired
- Apr 20, 2005, 3:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Sandusky County, OH
The radar
The Cleveland radar (KCLE), 109 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 201854
SVRCLE
OHC143-201945-
/O.NEW.KCLE.SV.W.0005.050420T1854Z-050420T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
254 PM EDT WED APR 20 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SANDUSKY COUNTY IN NORTHWEST OHIO
* UNTIL 345 PM EDT
* AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
GIBSONBURG...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
FREMONT...
GREEN SPRINGS...
CLYDE...
BELLEVUE...
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4149 8340 4149 8335 4145 8333 4146 8301
4145 8297 4142 8293 4142 8285 4126 8285
4125 8312 4131 8340 4131 8341
$$2 follow-up statements
000
WWUS51 KCLE 201914
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
314 PM EDT WED APR 20 2005
OHC143-201945-
/O.CON.KCLE.SV.W.0005.000000T0000Z-050420T1945Z/
SANDUSKY OH-
314 PM EDT WED APR 20 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EDT FOR
SANDUSKY COUNTY...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR STONY PRAIRIE...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINDSEY...
BALLVILLE...
FREMONT...
CLYDE...
LAT...LON 4135 8325 4138 8324 4142 8323 4147 8302
4146 8299 4142 8293 4143 8287 4127 8285
4125 8313 4128 8323 4133 8326
$$000
WWUS51 KCLE 201941
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EDT WED APR 20 2005
OHC143-201951-
/O.CAN.KCLE.SV.W.0005.000000T0000Z-050420T1945Z/
SANDUSKY OH-
341 PM EDT WED APR 20 2005
...THE SEVERE THUNDERSTORM WARNING FOR SANDUSKY COUNTY IS
CANCELLED...
LAT...LON 4135 8325 4138 8324 4142 8323 4147 8302
4146 8299 4142 8293 4143 8287 4127 8285
4125 8313 4128 8323 4133 8326
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:39 PM EDT, 15 minutes earlier.
Area forecast discussion, Apr 20, 2:39 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 239 PM EDT WED APR 20 2005 .SHORT TERM(TONIGHT THRU FRI)... WL DETERMINE SVR THREAT AT ZONE TIME TO DECIDE ON EVE WORDING. OTRW...CDFNT SAGS S THRU CWA TO NR OH RVR THRUT TNGT AS NOSE OF HI PRES RDG BLDS INTO AREA THEN SHIFTS E INTO NEW ENG BY FRI MORN. WL SHIFT PRECIP S OF AREA BY THU MORN AND KP OUT TIL MIDDAY FRI. RETURN HI AND MID LVL MSTR WL BGN ENCROACHING WRN CWA BY FRI MORN THEN BACKING UPR FLOW AND VEERING SFC FLOW WL QUICKLY MOISTEN AMS WITH RAPID W TO E SPREAD OF SHRA FRI ACRS CWA. AMS MARGINALLY UNSTBL FOR SOME THUNDER FOR MAINLY SRN HALF OF AREA BUT WL MENTION EQUALLY FOR ALL AREAS. && .LONG TERM (FRI NIGHT THRU WED)... MODELS NOW SHOWING MORE STALLING OF THE SFC AND UPR LOW NR ERI OVR THE WEEKEND. COOLING OF AMS CONTS TO BECOME MARGINALLY COLD ENUF FOR PSBL CHG TO MIX OR TO ALL SN BY SAT MORN IN THE W AND SAT NITE THRU MON MORN ELSEWHERE. OTRW...AMS BGN TO WRM A LTL BY MON AFTN AND BETTER DYNAMICS START TO MOV E OF AREA SO SHUD SEE CHG BACK TO ALL SHRA WHICH LINGER THRU WED AS REINFORCING PIECE OF ENERGY DIVES IN BACK SIDE OF UPR TROF GNLY KEEPING THINGS STATUS QUO. && .AVIATION (18Z-18Z)... FIRST ROUND OF CONVECTION NOW EXITING THE AREA WITH LAST TSTM INVOF KERI ATTM. COULD CONT TO SEE A FEW SHWRS POP UP ERY AFTN BUT WITH CDFNT STILL TO OUR NW AND STG CONVERGENCE ACRS NWRN OH AND NRN IND XPC MORE TSTMS TO DVLP AS INSTBY INCRSS ACRS THE AREA. MOST UNSTABLE AIR ATTM IN THE NW WITH CAPES AROUND 1000K/KG. TSTMS HAVE DVLPD ACRS NRN IND AFTR 17Z AND ARE NOW MOVG ELY. XPC THEM TO CONT AND INCR AS THEY MOVE INTO MORE UNSTBL AMS. AFTER CDFNT MOVES THRU XPC CIGS TO DROP TO MVFR. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...SVR TSTM WATCH TIL 8 PM FOR INLAND NW AND N CNTRL. .PA...NONE. && SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...TK
Hazardous weather outlook, Apr 20, 5:20 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 520 AM EDT WED APR 20 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211200- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 520 AM EDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT TODAY. SOME OF THE STORMS MAY HAVE GUSTY WINDS AND SMALL HAIL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...MAINLY INLAND FROM LAKE ERIE. IF SEVERE THUNDERSTORMS DO DEVELOP...THE GREATEST THREAT WILL BE WIND GUSTS GREATER THAN 55 MPH AND/OR HAIL AT LEAST THREE QUARTERS OF AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF THUNDERSTORMS BECOME WIDESPREAD AND SEVERE. MRD
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:43 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Apr 20, 9:47 AM EDT | Severe Thunderstorm Warning | CLE | Huron | 28 min |
| Apr 20, 10:14 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 34 min |
| Apr 20, 2:39 PM EDT | Special Marine Warning | CLE | 96 min | |
| Apr 20, 2:50 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 40 min |
| Apr 20, 3:29 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 31 min |
| Apr 20, 3:40 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 50 min |
| Apr 20, 3:48 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 43 min |
| Apr 20, 4:07 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 38 min |
| Apr 20, 4:13 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 47 min |
| Apr 20, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 53 min |
| Apr 20, 4:39 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 66 min |
| Apr 20, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 45 min |
| Apr 20, 4:51 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 54 min |
| Apr 20, 4:55 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 65 min |
| Apr 20, 5:01 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark | 61 min |
| Apr 20, 5:11 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 49 min |
| Apr 20, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 55 min |
| Apr 20, 5:24 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 66 min |
| Apr 20, 5:38 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 67 min |
| Apr 20, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 65 min |
| Apr 20, 5:48 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 57 min |
| Apr 20, 5:55 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 66 min |
| Apr 20, 6:13 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 62 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.